Idaho, 2004

High Wind in Idaho, April 27, 2004

April 27, 2004 · NWS OTX · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 27, 1:30 PM PST, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 27, 1:30 PM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
230 PM PDT TUE APR 27 2004

.SYNOPSIS...A VERY STRONG COLD FRONT WILL QUICKLY MOVE THROUGH THE
FORECAST AREA THIS EVENING. STRONG WINDS ALONG WITH A FEW SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE EVENING. HIGH
PRESSURE WILL QUICKLY BUILD INTO THE REGION STARTING EARLY WEDNESDAY
AND BUILD RIGHT INTO THE WEEKEND. DRY AND WARMER WEATHER CAN BE
EXPECTED INTO THE EARLY PART OF NEXT WEEK.

&&

.DISCUSSION...

TONIGHT THROUGH THURSDAY AFTERNOON...VIGEROUS TROF CURRENTLY
STARTING TO ENTER THE DISTRICT THIS AFTERNOON JUST TO THE NORTHWEST
OF OKANOGAN COUNTY. PLENTY OF LIGHTNING NORTH AND WEST SO HAVE
THUNDER IN THE FORECAST FOR JUST ABOUT ALL LOCATIONS THIS EVENING.
THE SYSTEM IS FORECAST BY THE ETA AND THE GFS TO BE VERY STRONG AND
DYNAMIC. THE THUNDER ON THE WEST SIDE OF THE CASCADES AND OVER
VANCOUVER ISLAND IS PROOF OF HOW STRONG THE SYSTEM IS.  WINDS WILL BE
VERY STRONG AS WELL THIS EVENING...SO WE WILL CONTINUE THE WIND
ADVISORY FOR ALL PLACES UNTIL 11PM. PRECIPITATION WILL BE SHORT LIVED
AS LARGE AMOUNTS OF SUBSIDENCE BEHIND THE FRONT WILL DISSIPATE ANY
CONVECTION. PRECIPITATION WILL BE MAINLY CONFINED TO THE SOUTHEAST
PAST MIDNIGHT AS THE FRONT MOVES INTO MONTANA. WE WILL BE UNDER VERY
DRY NORTHERLY FLOW WITH SUBSIDENCE ON WEDNESDAY WITH WINDS NOT AS
STRONG AS WE EXPERIENCED TODAY. THE 500 MB HEIGHTS AND LOW LEVEL
TEMPERATURE PROFILES REBOUND ON THURSDAY WITH THE BUILDING HIGH SO
WARMER AND DRIER WEATHER IS EXPECTED.

THURSDAY NIGHT THROUGH TUESDAY...PER MOST OF LATEST GFS CONTINUE THE
DRY FORECAST AS EAST SIDE OF LARGE AMPLITUDE RIDGE OFF THE PACIFIC
COAST BEGINS TO MOVE INTO THE AREA. FRIDAY THE RIDGE
AXIS APPEARS TO BE JUST OVER THE WEST COAST AND THEN DIRECTLY OVER
EASTERN WASHINGTON OVER THE REMAINDER OF THE WEEKEND. HELD OFF ON
THE MARINE PUSH/BREAKDOWN OF THE RIDGE THAT APPEARS IN THE
00Z GFS RUN FOR MONDAY EVENING AND CONTINUE A DRY FORECAST. THIS
PART OF THE EXTENDED FCST WARRANTS FURTHER SCRUTINY AS MORE EXTENDED
MODEL RUNS COME IN. WITH ALL OF THE ABOVE IN MIND CONTINUE THE DRY
FORECAST THROUGH THIS PERIOD WITH ITS ASSOCIATED WARMING TREND.

&&

.PRELIMINARY POINT TEMPS/POPS...

SPOKANE        037 059 035 065 039 069/ 40 10 00 00 00 00
COEUR DALENE  038 057 033 064 039 070/ 50 10 00 00 00 00
PULLMAN        036 056 033 063 040 068/ 50 10 00 00 00 00
LEWISTON       045 061 037 069 044 075/ 50 20 00 00 00 00
COLVILLE       038 064 036 070 038 074/ 40 10 00 00 00 00
SANDPOINT      035 057 032 065 037 068/ 60 10 00 00 00 00
WALLACE        036 051 031 061 036 066/ 70 30 00 00 00 00
MOSES LAKE     043 069 036 072 041 074/ 20 05 00 00 00 00
WENATCHEE      041 065 040 072 043 075/ 20 10 00 00 00 00
OMAK           039 064 036 072 042 074/ 20 05 00 00 00 00
&&

.OTX...
ID...WIND ADVISORY ZONES 1-4 26,27 THROUGH 1100 PM.
WA...WIND ADVISORY ZONES 31-38 41-44 THROUGH 1100 PM.
Hazardous weather outlook, Apr 27, 5:38 AM PST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
638 AM PDT TUE APR 27 2004

IDZ001>004-026-027-WAZ031>038-041>044-281330-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
638 AM PDT TUE APR 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

.DAY ONE...TODAY

LATE TODAY AND TONIGHT A STRONG COLD FRONT WILL PASS THROUGH THE
REGION. THIS FRONT WILL BRING STRONG WESTERLY WINDS ACROSS THE
COLUMBIA BASIN AND OVER EXPOSED LOCATIONS IN THE MOUNTAINS OF
NORTHEAST WASHINGTON AND NORTH IDAHO...THEREFORE A WIND ADVISORY HAS
BEEN ISSUED FOR THIS AFTERNOON AND EVENING. IN ADDITION THUNDERSTORMS
MAY DEVELOP MAINLY OVER THE MOUNTAINS AS THIS FRONT PASSES THROUGH.
HIGH TEMPERATURES ON WEDNESDAY IN THE WAKE OF THIS FRONT WILL BE 10
TO 15 DEGREES COOLER THAN TODAYS HIGHS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Boundary/Bonner/ X Nw Kootenai

When
April 27, 3:00 PM PST
Where
Boundary/Bonner/ X Nw Kootenai forecast zone
Measured
60 kt (69 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
48.247, -116.588 (the zone’s center; the record gives no point)

During the afternoon of April 27th a cold front brought strong winds to parts of north Idaho. In the town of Ponderay a three foot diameter tree fell on a home and four smaller trees fell on another home nearby.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395840.